Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Alternative to Sustiva
Feb 20, 2009

I am currently taking Sustiva and Kivexa, and have been for a year now. I had a terrible start with sustiva due to fogginess etc, which subsided after a month or so, but it still really disrupts my sleep. I am really craving some high quality sleep! I avoid high fat meals and always take it at 2230 in the evenings (usually about 4hrs after dinner), but I still often feel like i'm sleeping with one eye open! I am wondering if there is an alternative to Sustiva that I could try? If that alternative has worse side effects (constant nausea etc) is it possible to switch back to the Sustiva or is it too late?

My CD4 is around 500 and my VL undetectable. I have a doctors appointment in a few weeks and would like to go armed with some questions about alternatives that you may suggest.

Many thanks

Response from Dr. Henry

Depending on where you are located there are varying alternative to efavirenz that could be considered in the setting of viral suppression , persistence efavirenz central nervous side effects , and no history of drug resistance. Possible alternative include nevirapine, raltegravir, boosted protease ihhibitors, atazanavir unboosted, or maraviroc in some cases. KH



Previous
Bad Cholesterol... HELP
Next
HIV meds & Anti-Inflammitory med

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement